Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 180, NWS Cheyenne, WY

August 10, 2011Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 10, 2011, 2:23 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 2:23 PM MDT (20:23 UTC)
Expired
Aug 10, 2011, 3:30 PM MDT
In force
67 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawes County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 183 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 2:29 PM MDTHAIL 0.25Harrison, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WUUS55 KCYS 102023
SVRCYS
NEC045-165-102130-
/O.NEW.KCYS.SV.W.0180.110810T2023Z-110810T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 330 PM MDT

* AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HARRISON...OR 29 MILES EAST OF LUSK...AND MOVING SOUTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
  SIOUX AND SOUTHWESTERN DAWES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4254 10328 4228 10388 4269 10404 4278 10388
TIME...MOT...LOC 2023Z 318DEG 18KT 4264 10387
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
4 follow-up statements
620 
WWUS55 KCYS 102040
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT WED AUG 10 2011

NEC045-165-102130-
/O.CON.KCYS.SV.W.0180.000000T0000Z-110810T2130Z/
DAWES NE-SIOUX NE-
240 PM MDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SIOUX
AND SOUTHWESTERN DAWES COUNTIES UNTIL 330 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF HARRISON...OR 35 MILES EAST OF LUSK...MOVING SOUTHEAST
AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL 
SIOUX AND SOUTHWESTERN DAWES COUNTIES ALONG AND EAST OF HIGHWAY 29 BETWEEN
HARRISON AND AGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4259 10400 4272 10372 4254 10328 4228 10388
TIME...MOT...LOC 2039Z 318DEG 18KT 4258 10380
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
689 
WWUS55 KCYS 102054
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT WED AUG 10 2011

NEC045-165-102130-
/O.CON.KCYS.SV.W.0180.000000T0000Z-110810T2130Z/
DAWES NE-SIOUX NE-
254 PM MDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SIOUX
AND SOUTHWESTERN DAWES COUNTIES UNTIL 330 PM MDT...

AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8
MILES NORTH OF AGATE...OR 38 MILES NORTHEAST OF TORRINGTON...MOVING
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AGATE AROUND 305 PM MDT.

THIS SEVERE STORM WILL AFFECT RURAL AREAS ALONG AND EAST OF HIGHWAY 
29 EAST OF AGATE...INCLUDING THE AGATE FOSSIL BEDS NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4255 10386 4262 10373 4254 10328 4228 10388
TIME...MOT...LOC 2053Z 321DEG 21KT 4251 10374
WIND...HAIL 60MPH 1.50IN

$$

RUBIN
082 
WWUS55 KCYS 102113
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT WED AUG 10 2011

NEC045-102121-
/O.CAN.KCYS.SV.W.0180.000000T0000Z-110810T2130Z/
DAWES NE-
313 PM MDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAWES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4245 10349 4233 10376 4249 10374 4255 10364
      4251 10347 4246 10348
TIME...MOT...LOC 2111Z 321DEG 21KT 4243 10364

$$

NEC165-102130-
/O.CON.KCYS.SV.W.0180.000000T0000Z-110810T2130Z/
SIOUX NE-
313 PM MDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SIOUX
COUNTY UNTIL 330 PM MDT...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES EAST OF AGATE...OR 38 MILES NORTHEAST OF TORRINGTON...MOVING
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL 
SIOUX COUNTY...NEAR THE AGATE FOSSIL BEDS NATIONAL MONUMENT...EAST 
OF HIGHWAY 29 AND NORTH OF HIGHWAY 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4245 10349 4233 10376 4249 10374 4255 10364
      4251 10347 4246 10348
TIME...MOT...LOC 2111Z 321DEG 21KT 4243 10364
WIND...HAIL 60MPH 1.50IN

$$

RUBIN
954 
WWUS55 KCYS 102125
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT WED AUG 10 2011

NEC165-102134-
/O.EXP.KCYS.SV.W.0180.000000T0000Z-110810T2130Z/
SIOUX NE-
325 PM MDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIOUX COUNTY WILL
EXPIRE AT 330 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 430 PM MDT FOR 
WESTERN BOX BUTTE COUNTY AND SOUTHEASTERN SIOUX COUNTY IN THE 
PANHANDLE OF NEBRASKA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4245 10349 4233 10376 4249 10374 4255 10364
      4251 10347 4246 10348
TIME...MOT...LOC 2124Z 321DEG 21KT 4237 10358

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:02 PM MDT, 21 minutes earlier.

Area forecast discussion, Aug 10, 2:02 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT WED AUG 10 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY...

18Z SURFACE ANALYSIS HAD WEAK HIGH PRESSURE OVER NEBRASKA STILL
GIVING CWA LIGHT SOUTHEAST/UPSLOPE FLOW. 50 PLUS DEW POINTS
ALIGNED ALONG THE NEBRASKA/WYOMING BORDER. LAPS DATA SHOWING CAPES
OVER 1400 J/KG OVER THE PLATTE RIVER VALLEY AND LIS OF MINUS 4 IN
THIS AREA. WEAK ISOLATED CONVECTION STARTING IN NIOBRARA COUNTY.

THIS MORNINGS UPPER AIR SHOWED JET STREAM OVERHEAD WITH RIPPLES
ANALYZED AT BOTH 7/5H.

BOTTOM LINE IS THAT YOU CAN'T RULE OUT WEAK STORMS IN THE EASTERN
CWA THIS EVENING.

MODELS SHOWING A FAIRLY FAST MOVING PATTERN OF WEAK RIDGES AND
TROUGHS THROUGH THE SHORT TERM. PERSISTENCE FORECAST PROBABLY THE
BEST WAY TO GO WITH SEASONAL TO A LITTLE COOLER TEMPERATURE
FORECAST AND A MENTION OF DIURNAL THUNDERSTORMS. SPC DOES HAVE
PORTIONS OF THE EXTREME EASTERN CWA IN THE SLIGHT RISK FOR TOMORROW.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

UPPER LEVEL RIDGE BUILDS INTO THE AREA FOR THE WEEKEND WITH DRY
CONDITIONS EXPECTED. NEXT CHANCE FOR SHOWERS LOOKS TO BE SUNDAY
AFTERNOON ACROSS SOUTHERN WYOMING NEAR THE STATE LINE. DO BELIEVE
THE MAJORITY OF THE SHOWER ACTIVITY THOUGH WILL BE CONFINED TO
COLORADO. MONDAY LOOKS A LITTLE BETTER FOR MORE WIDESPREAD
ACTIVITY AS RIDGE FLATTENS OUT AND MOVES EAST ALLOWING MINOR
DISTURBANCES TO MOVE THROUGH THE WESTERLY FLOW.

A SHORTWAVE APPROACHES THE PACNW TUESDAY AND INTO WESTERN MONTANA
TUESDAY NIGHT. THIS COULD INCREASE OUR WINDS AS GFS SHOWING 700MB
WINDS TUESDAY INCREASING TO 20 TO 25KTS AND THEN TO 30 TO 35KTS
WEDNESDAY.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THURSDAY. ISOLATED
CONVECTION THIS AFTERNOON AND EVENING MAY PRODUCE SOME AREAS OF
LOWER CEILINGS AND VISIBILITIES. SOME STRATUS COULD DEVELOP IN THE
AREA BETWEEN CHEYENNE AND SIDNEY THURSDAY MORNING BUT WILL NOT BE
WIDESPREAD IF IT DOES MATERIALIZES.

&&

.FIRE WEATHER...

WINDS EXPECTED TO INCREASE THURSDAY AS A LOW PRESSURE SYSTEM
TRACKS ACROSS MONTANA. WARM TEMPERATURES...COMBINED WITH THESE
INCREASED WINDS WILL CAUSE AFTERNOON HUMIDITIES TO FALL TO THE LOW
TEENS AND UPPER SINGLE DIGITS THURSDAY AFTERNOON IN FIRE WEATHER
WEATHER ZONES 301...302 AND 306. CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE IN THESE ZONES FROM NOON THROUGH 8 PM THURSDAY AND A
FIRE WEATHER WATCH MAY NEED TO BE ISSUED FOR THESE AREAS. WINDS
DIE OFF FRIDAY THROUGH THE WEEKEND...REDUCING THE FIRE WEATHER
THREAT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...GRIFFITH
LONG TERM/FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 10, 5:59 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
559 AM MDT WED AUG 10 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-111200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
559 AM MDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
ALONG AND EAST OF THE LARAMIE RANGE. A FEW THESE STORMS MAY BECOME
STRONG AND PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST SATURDAY THROUGH TUESDAY AS MONSOONAL MOISTURE INTERACTS
WITH PASSING UPPER LEVEL DISTURBANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Aug 10, 12:49 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1249 PM MDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     10 N WHEATLAND          42.20N 104.96W
08/09/2011                   PLATTE             WY   UTILITY COMPANY

            FIVE POWER POLES KNOCKED DOWN STARTING AT INTERSECTION OF
            WYOMING 320 AND US HIGHWAY 26 AND GOING TO THE EAST.
            GOLFBALL SIZED HAIL SO DEEP HIGHWAY DEPARTMENT HAD TO BE
            CALLED TO PLOW ROAD. TIME OF EVENT ESTIMATED.

&&

HUTCHEON
Special weather statement, Aug 10, 1:39 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
139 PM MDT WED AUG 10 2011

NEZ002-095-WYZ102-102045-
DAWES NE-NIOBRARA COUNTY WY-NORTH SIOUX NE-
139 PM MDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX...SOUTHEASTERN
NIOBRARA AND WESTERN DAWES COUNTIES UNTIL 245 PM MDT...

AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF HARRISON...OR 18 MILES EAST
OF LUSK...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISON...
  FORT ROBINSON...

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4281 10341 4255 10349 4272 10422 4290 10416
TIME...MOT...LOC 1939Z 283DEG 20KT 4279 10407

GRIFFITH
Special weather statement, Aug 10, 2:18 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT WED AUG 10 2011

NEZ020-054-WYZ118-119-102115-
BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL
NE-
218 PM MDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHWESTERN
KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 315 PM MDT...

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF ESTERBROOK...OR 21 MILES
NORTHWEST OF WHEATLAND.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 8 AND
12.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4144 10374 4117 10381 4132 10446 4149 10442
TIME...MOT...LOC 2018Z 180DEG 0KT 4225 10527

GRIFFITH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:54 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff66 min
Aug 9, 8:46 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill59 min
Aug 9, 9:38 PM MDTSpecial Weather StatementCYSBox Butte67 min
Aug 9, 9:42 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill30 min
Aug 9, 10:40 PM MDTSpecial Weather StatementCYSKimball50 min
Aug 10, 2:45 AM MDTSpecial Weather StatementCYSMorrill60 min
Aug 10, 1:39 PM MDTSpecial Weather StatementCYSSioux66 min
Aug 10, 2:18 PM MDTSpecial Weather StatementCYSKimball57 min
Aug 10, 3:23 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux67 min
Aug 10, 3:31 PM MDTSevere Thunderstorm WarningCYSKimball48 min
Aug 10, 3:38 PM MDTTornado WarningCYSKimball37 min
Aug 10, 4:00 PM MDTSpecial Weather StatementCYSBanner60 min
Aug 10, 4:11 PM MDTTornado WarningCYSKimball49 min
Aug 10, 4:24 PM MDTSpecial Weather StatementCYSBox Butte, Morrill66 min
Aug 10, 4:50 PM MDTSpecial Weather StatementCYSMorrill25 min
Aug 10, 4:52 PM MDTSpecial Weather StatementCYSBanner68 min
Aug 10, 5:23 PM MDTSevere Thunderstorm WarningCYSMorrill53 min
Aug 10, 5:26 PM MDTSpecial Weather StatementCYSKimball64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.